MAUDE Adverse Event Report: AVANOS MEDICAL INC. COOLIEF COOLED RF ADVANCED-R GENERATOR; CRG - COOLIEF RADIOFREQUENCY GENERATOR

AVANOS MEDICAL INC. COOLIEF COOLED RF ADVANCED-R GENERATOR; CRG - COOLIEF RADIOFREQUENCY GENERATOR
Model Number CRG-ADVANCED-R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Muscle Weakness/Atrophy (1967); Pain (1994); Numbness (2415); Osteomyelitis (4533)
Date of Event 03/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.Root cause could not be determined.Prior to distribution, each unit must meet 100% of performance, tested for safety, performance, and function prior to distribution.All information reasonably known as of 16 mar 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as (b)(4).
 
Event or Problem Description
It was reported that a coolief procedure was performed on a patient, where two lesions were created for the treatment of hip pain.During the procedure, the patient was "uncomfortable and sweating somewhat." a few days later, the patient started experiencing pain, numbness, and weakness in the right leg, and a temperature of 99 degrees fahrenheit.The patient visited a physician who "prescribed medications." after a few weeks the pain had not resolved, so the patient visited the emergency room and received a mri."the mri result showed osteomyelitis at the femoral joint.Patient then had surgery for debridement of the affected joint.During surgery there were no visible signs of drainage or infection.A culture was taken for labs and showed skin staphylococcus.The patient was then prescribed antibiotics for 6 weeks.Previous to the coolief procedure the patient had an interarticular steroid injection to the joint of the affected hip.His hip pain had increased prior to the coolief procedure.".

Brand Name
COOLIEF COOLED RF ADVANCED-R GENERATOR
Common Device Name
CRG - COOLIEF RADIOFREQUENCY GENERATOR
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11504093
Report Number3011270181-2021-00015
Device Sequence Number3984614
Product Code GXD
UDI-Device Identifier00193493473038
UDI-Public00193493473038
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K192491
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCRG-ADVANCED-R
Device Catalogue NumberN/A
Device Lot NumberSTZ20114-005
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2021
Initial Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;